Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at May 26, 2003, 8:29 PM MDT for Campbell County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2003, 8:29 PM MDT (02:29 UTC)
- Expired
- May 26, 2003, 9:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Campbell County, WY
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:50 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, May 26, 12:50 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1250 PM MDT MON MAY 26 2003 CURRENT SURFACE MAP SHOW TROF ACROSS EASTERN MONTANA INTO EASTERN WYOMING. TIGHT PRESSURE GRADIENT ACROSS EASTERN PORTION OF CWA...WITH GUSTY SOUTHEAST WINDS. AREA OF INSTABILITY ALONG THE TROF...WITH CAPE FORECAST TO BE AROUND 15 J/KG. SOME THUNDERSTORMS NOW DEVELOPING OVER THE NORTHERN BLACK HILLS...IN AREA OF LEE SIDE CONVERGENCE. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON/EVENING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. SUFFICIENT SHEAR ALONG THE TROF FOR SOME SUPERCELLS ACROSS NORTHEAST WYOMING INTO NORTHWEST SOUTH DAKOTA. FOR TUESDAY...SHORWAVE MOVES ACROSS THE RIDGE INTO EASTERN NORTH DAKOTA/MINNESOTA...BRINGING SOME MID LEVEL COOLING TO THE AREA. SURFACE COLD FRONT SLIDES THROUGH THE FORECAST AREA IN THE AFTERNOON. A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA...WITH BEST CHANCE ALONG AND AHEAD OF THE COLD FRONT. DRY WEDNESDAY AND THE FIRST HALF OF THURSDAY WITH TEMPERATURES WARMING. 850MB TEMPERATURES WARM ENOUGH THAT SOUTHWEST SOUTH DAKOTA COULD CLIMB INTO THE LOWER 90S. NEXT SHORTWAVE/COLD FRONT TO AFFECT THE AREA THURSDAY AFTERNOON INTO FRIDAY MORNING. IN THE EXTENDED...DRY WEATHER AND ABOVE AVERAGE TEMPERATURES WILL CONTINUE WITH RIDGE OVER THE NORTHERN ROCKIES. .UNR...NONE.
Hazardous weather outlook, May 26, 9:40 AM MDT, 10 hours 49 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 940 AM MDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER NORTHEAST WYOMING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND THURSDAY WILL SEE A CHANCE OF THUNDERSTORMS ALSO...AS A COUPLE OF FRONTS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.